Jump to content

Nausea


puppylove
 Share

Recommended Posts

Ugh I am CONSTANTLY nauseous. All day and all night. It is getting unbearable. I take zofran but it doesn't help at all. I did have a stomach ulcer and I have GERD but I'm on meds for both of those. I never actually throw up though. My gastro doesn't really know what else to do. I have a third endoscope coming up to make sure my ulcer is gone. Any other ideas?

Link to comment
Share on other sites

Get used to it............bad answer I know but it's all I got.

Nausea is my one continuous symptom and has been for years, even before I got so bad I couldn't work.

I mostly use Phenergan and combine it with Benadryl. Ranitidine 2xday too.

I also take aloe vera which has helped a little and would probably be good for your GERD.

Other than that...........Lots of chamomile tea, sucking on ginger candy.

Link to comment
Share on other sites

Dear Puppy,

I have had the nausea for YEARS now..... constant.... day, night..... you name it. The first few years, i just dealt with it..... but it would be so bothersome that i literally would have to lay down in the floor in a ball at work (i was working at CVS as a pharm tech) and i would be soooooo sick that i couldn't move for over an hour..... and my co-workers know that i wouldn't let anything disrupt my working...... luckily, my pharamcist was sweet on letting me have phenergan anytime i needed it. I made it bearable at most.

Years later, i find this place and figured out that nausea is one of the number one complaints of most everyone on here, or the majority. In the past year, my integrative doc and I have tried everything to no avail. I still take phenergan but I also take marinol (the marijuana pill)....... and it works pretty well on many symptoms thankfully, including the nausea. It's just so darn expensive and im fighting right now to get assistance for this 700 mth med.

Unfortunately, I've been with nausea, or it has been with me, for at least 5 good years now, maybe 6....... I never could figure out why I had it so severe..... everyone of my co-workers, friends were all like, 'what on earth is going on with her'...... and as i said before, i came here and found that most share this same symptom. It is among my worst symptoms and it is all day long, all night long kind of thing.

Hope you and your docs find a med that works. If none work, hoping your doc is open minded about trying other meds. If it wasn't for my integrative doc (he's also a rare case doc and a professor at our local medical school), if i hadn't found him when i did, i think i'd be totally insane by now. He is a real lifesaver, when all other methods arent working, we get in deep and start trying other methods, herbal, chinese, marinol..... you name it. I have an open mind and so does he when it comes to this disease.

Good luck and best wishes...... we feel your pain... and nausea too!!! It's never easy and never fun...... hope you find what works for you and soon!

tennille :)

Link to comment
Share on other sites

Nausea is my son's most debilitating symptom and is what has made him a homebound student for the most part of the last 3 years. January and February, historically, are his worst months. Also, no medications have helped him either and he has tried every over the counter med available.

Last year, doxepin at an extremely high dose gave him relief for 6 weeks and abruptly stopped.

Sorry can't be of mroe help.

Christy

Link to comment
Share on other sites

Nausea is my son's most debilitating symptom and is what has made him a homebound student for the most part of the last 3 years. January and February, historically, are his worst months. Also, no medications have helped him either and he has tried every over the counter med available.

Last year, doxepin at an extremely high dose gave him relief for 6 weeks and abruptly stopped.

Sorry can't be of mroe help.

Christy

christy! doxepin broke my very severe cycle with mcad!! glad to see some confirming stuff...... (i got a bit excited when i seen you post that) and yes, while i took it, for 5 weeks i had no headache anymore or nausea or the breathing issues..... but had to stop taking it, as it was too much of a drug for me.... then i switched to the zantac/zyrtec combo.... :)

Link to comment
Share on other sites

My primary care doctor told me to be careful taking phenergan long-term because it can cause tardive dyskinesia (uncontrolled movements). Domperidone was really helpful for my nausea, but for some reason it dropped my BP. Mack'sMom's son uses small doses of erythromycin for his motility issues and it really works for him.

Link to comment
Share on other sites

Hi puppylove,

Nausea is a big issue for me as well, likely tied to my significant OH (where my BP can plummet upon standing), which worsens my nausea. Meds, like zofran didn't help at all. I have found that Aveda Comforting Tea, which contains licorice root, peppermint leaf, sweet fennel, and basil, works wonders for me. I use peppermint or ginger for milder cases and save this tea for signifiant cases of nausea, so I don't become "immune" to its effect. I carry a few tea bags in my purse and have been known to purchase a cup and hot water from a gas station so I can make a cup while away from home. You can buy it online or at any Aveda hair salon and it comes in loose tea or bags. I have also recommended this tea to others with great feedback. This tea has even worked well for two friends going through chemo. Best wishes in finding a way to diminish your nauea.

Lyn

Link to comment
Share on other sites

My mom had a lot of success with acupuncture for chemo-induced nausea; I know they're of different etiologies (cell death versus dysregulation), but if you can afford it it might be worth a shot. She even got our (liberal) insurance to cover it (this was about 15 years ago).

I'm lucky in that I can get by with Dramamine when things are bad, or I just end up curled up on the bathroom floor. My sister takes phenergan and swears by it. Nausea is (thankfully) not one of my worst symptoms - sorry to hear it's so cruddy for everyone!

Link to comment
Share on other sites

puppylove,

It just occurred to me that you you say you are on meds for your ulcer...is it antibiotics?? If so, are you taking probiotics as well? I know ,ost of us on here have struggled with bad GI issues at one point or another (me included) but different things have helped, so maybe adding a high dose probiotic if you are still taking antibiotics for the ulcer would help. If you try this, make sure you take the probiotics at least 2 hours before or after the antibiotics.

Link to comment
Share on other sites

Thanks for all the good ideas. I have finished my ulcer meds so I don't think it's that. Also, I am about to start Zoloft- does any body know if this will mess my tummy up even more?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...